MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004020X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 4mm x 20cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to hold pressure.After removing the device, the device was flushed, and the balloon was found to have a pin hole in it.A new 4mm x 15cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device was stored and prepared according to the instructions for use (ifu) without any difficulty in removing the sterile packaging components.During preparation, the device successfully maintained negative pressure.The target vessel for the procedure was the superficial femoral artery (sfa).The characteristics of the target site vessel included severe calcification, with no tortuosity, and a stenosis percentage of 75%.The reported ¿balloon frayed/split/torn¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported severe calcification and severe stenosis of the superficial femoral artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to the pinhole reported.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 4mm x 20cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to hold pressure.After removing the device, the device was flushed, and the balloon was found to have a pin hole in it.A new 4mm x 15cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device was stored and prepared according to the instructions for use (ifu) without any difficulty in removing the sterile packaging components.During preparation, the device successfully maintained negative pressure.The target vessel for the procedure was the superficial femoral artery (sfa).The characteristics of the target site vessel included severe calcification, with no tortuosity, and a stenosis percentage of 75%.The device was discarded and will not be returned.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key20256833
Report Number3007635982-2024-00229
Device Sequence Number15450560
Product Code LIT
UDI-Device Identifier20705032069493
UDI-Public(01)20705032069493(17)270430(10)82309674
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48004020X
Device Lot Number82309674
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 15CM SABER PTA BALLOON CATHETER
Patient Age62 YR
Patient SexFemale